Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 175, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 1998, 6:32 PM CDT for Webster County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 1998, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 15, 1998, 7:05 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Webster County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:43 PM CDT | Thunderstorm Wind | Rogersville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:24 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 15, 2:24 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 224 PM CDT MON JUN 15 1998 PREVIOUS 50H LOW SPINNING SLOWLY EASTWARD THROUGH SOUTHERN ILLINOIS WITH THE REMNANTS OF A COLD FRONT EXTENDING INTO THE BOOTHEEL OF MISSOURI. ANOTHER LOW WAS SEEN ON SATELLITE IN EAST CENTRAL KANSAS AT 18Z WITH A TROF FROM NORTHEAST OKLAHOMA TO THE AMA AREA. A FEW SHOWERS WERE IDENTIFIED ON RADAR ACROSS NORTHERN OKLAHOMA MOVING EAST. MODELS IN PRETTY GOOD AGREEMENT...HOWEVER ETA INITIALIZES BETTER WITH THE 18Z SATELLITE AND RADAR. SHOWERS IN NORTHEAST OKLAHOMA SHOULD MAKE IT INTO SOUTHERN MISSOURI THIS EVENING AND COULD FORM AN ISOLATED THUNDERSTORM...ESPECIALLY ALONG THE MO/AR BORDER. THUNDERSTORMS IN EASTERN KANSAS MORE OF A PROBLEM. ENOUGH BREAKS IN THE CLOUD COVER TO ALLOW HEATING TO DEVELOP ISOLATED THUNDERSTORMS ALONG THE TROF LINE WHICH SHOULD MOVE INTO THE OZARKS THIS EVENING. ANOTHER SHORTWAVE ROTATING AROUND THE ILLINOIS SYSTEM HAS PRODUCED SOME LIGHT SHOWERS THROUGH CENTRAL MISSOURI. ALTHOUGH THE RADAR SEEMED TO SHOW ONLY MID LEVEL CLOUDS IN THE NORTHERN OZARKS...CONFIRMED BY SPOTTERS...SOME SHOWERS ARE STILL POSSIBLE THROUGH LATE EVENING AS THE TROF MOVES TO EASTERN MO BY MIDNIGHT. AFTER MIDNIGHT BOTH SYSTEMS SHOULD BE WELL PAST THE OZARKS AS A RIDGE STARTS BUILDING INTO THE REGION. THE RIDGING WILL ALSO BRING CLEARING SKIES BUT ALLOW MORNING TEMPERATURES TO DROP SIGNIFICANTLY INTO THE MID TO UPPER 50S. THE 50H COLD POOL OF AIR MOVES EAST OVERNIGHT AND WITH THE THICKNESS EXPANDING RAPIDLY...EXPECT A GOOD WARMUP ON TUESDAY WITH HIGH TEMPERATURES REACHING THE LOWER 80S. MOS DATA LOOKS GOOD FOR TOMORROW BUT WILL DROP TONIGHTS LOW A DEGREE OR TWO. RECOMMENDATIONS FOR TONIGHT (FOR COORDINATION PURPOSES): JLN/SE KS...MOSTLY CLOUDY WITH 30 PERCENT CHANCE FOR SHOWERS AND THUNDERSTORMS...CLEARING LATE. LOW IN THE MID TO UPPER 50S. WEST TO NORTHWEST WIND 10 TO 15 MPH. SGF/UNO...MOSTLY CLOUDY WITH 30 PERCENT CHANCE FOR SHOWERS AND THUNDERSTORMS...CLEARING AFTER MIDNIGHT. LOW IN THE MID 50S. WEST TO NORTHWEST WIND 10 TO 15 MPH. AIZ/VIH...MOSTLY CLOUDY WITH 30 PERCENT CHANCE FOR SHOWERS...CLEARING BY SUNRISE. LOW AROUND 60. WEST WIND 5 TO 15 MPH. CCF SGF EB 055/081 063/085 065 2231- JLN EB 057/084 065/087 066 223-- DUSTY
In the hours before
Special weather statement, Jun 15, 12:49 PM CDT, 5 hours 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1249 PM CDT MON JUN 15 1998 THIS OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES ...IN SOUTHEAST KANSAS... BOURBON CHEROKEE CRAWFORD ...IN SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...COOLER TEMPERATURES ACROSS THE REGION... A VERY WELL DEFINED LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHERN ILLINOIS THIS MORNING. THIS SYSTEM IS MOVING VERY SLOWLY TO THE EAST NORTHEAST WITH SEVERAL BANDS OF LOW LEVEL CLOUDS REVOLVING AROUND IT. THE COLD FRONT THAT BROUGHT SHOWERS AND THUNDERSTORMS TO THE REGION YESTERDAY HAS MOVED TO THE BOOTHEEL REGION THIS MORNING. ALTHOUGH THERE IS A UPPER LEVEL SYSTEM MOVING ACROSS SOUTHERN KANSAS THE AIR OVER SOUTHERN MISSOURI HAS STABILIZED TO THE POINT THAT ANY SHOWER ACTIVITY SHOULD BE LIGHT AND VERY SPOTTY. A PUSH OF COOLER AIR WAS PUSHING IN BEHIND THE DEPARTING LOW AND COLD FRONT THAT HAS HELPED KEEP THE AFTERNOON TEMPERATURES INTO THE 70S. THIS COOLER AIR COUPLED WITH CLEARING SKIES THIS EVENING WILL DROP TEMPERATURES INTO THE MID TO UPPER 50S OVERNIGHT. SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TUESDAY AFTERNOON. DUSTY
Special weather statement, Jun 15, 12:49 PM CDT, 5 hours 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1249 PM CDT MON JUN 15 1998 THIS OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES ...IN SOUTHEAST KANSAS... BOURBON CHEROKEE CRAWFORD ...IN SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...COOLER TEMPERATURES ACROSS THE REGION... A VERY WELL DEFINED LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHERN ILLINOIS THIS MORNING. THIS SYSTEM IS MOVING VERY SLOWLY TO THE EAST NORTHEAST WITH SEVERAL BANDS OF LOW LEVEL CLOUDS REVOLVING AROUND IT. THE COLD FRONT THAT BROUGHT SHOWERS AND THUNDERSTORMS TO THE REGION YESTERDAY HAS MOVED TO THE BOOTHEEL REGION THIS MORNING. ALTHOUGH THERE IS A UPPER LEVEL SYSTEM MOVING ACROSS SOUTHERN KANSAS THE AIR OVER SOUTHERN MISSOURI HAS STABILIZED TO THE POINT THAT ANY SHOWER ACTIVITY SHOULD BE LIGHT AND VERY SPOTTY. A PUSH OF COOLER AIR WAS PUSHING IN BEHIND THE DEPARTING LOW AND COLD FRONT THAT HAS HELPED KEEP THE AFTERNOON TEMPERATURES INTO THE 70S. THIS COOLER AIR COUPLED WITH CLEARING SKIES THIS EVENING WILL DROP TEMPERATURES INTO THE MID TO UPPER 50S OVERNIGHT. SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TUESDAY AFTERNOON. DUSTY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:12 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 48 min |
| Jun 15, 5:26 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 49 min |
| Jun 15, 5:41 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene | 49 min |
| Jun 15, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 35 min |
| Jun 15, 6:16 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 49 min |
| Jun 15, 6:48 PM CDT | Flash Flood Warning | SGF | Hickory, Polk | 3 hr |
| Jun 15, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.